Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 19, 2021, 8:31 PM CDT for Grand Forks County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 8:31 PM CDT (01:31 UTC)
- Expired
- Jul 19, 2021, 9:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
County Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 76 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
416
WWUS83 KFGF 200131
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
831 PM CDT Mon Jul 19 2021
MNZ001-007-NDZ016-200230-
West Polk MN-West Marshall MN-Eastern Walsh County ND-
831 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...
NORTHWESTERN POLK AND SOUTHEASTERN WALSH COUNTIES UNTIL 930 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Woods, or 11 miles east of Grafton, moving southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Warren, Alvarado, Oslo, Warsaw, Tabor, March and Big Woods.
LAT...LON 4812 9663 4795 9695 4815 9714 4816 9712
4817 9715 4819 9714 4819 9718 4836 9734
4847 9713
TIME...MOT...LOC 0131Z 322DEG 25KT 4836 9717
$$
RiddleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:23 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 19, 7:23 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 723 PM CDT Mon Jul 19 2021 .UPDATE... Issued at 719 PM CDT Mon Jul 19 2021 New storms formed around Rugby near 5 pm and quickly became severe with the strongest cores developing west in time. Cluster of storms moving southeast from Manitoba into NE ND and severe threat with these as well but these too as of 720 pm was diminishing a bit in strength and newer intense ones forming farther west. Max of 4000-4500 mixed layer CAPE at 23z centered along Hwy 2 from west of DVL to east of Minot and this is the center of the severe storms so far. CAP is present farther east in the cooler airmass from earlier storms thru the RRV. SWOMCD from SPC indicates limited potential for severe as CAP increases thru the evening. But will need to watch for areas of t-storms and adjust pops as needed. Also expanded a bit the smoke and put widespread smoke over NE ND into NW MN where vsbys in the 2-5SM range. AQA issued by MN state for NW MN thru 9 am Wed. && .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM CDT Mon Jul 19 2021 A cluster of storms along I-94 from Moorhead to Jamestown continues to move down the Red River Valley, with the strongest cell moving through Fargo and producing a 53-knot gust. Thus, severe winds continue to be produced although it is questionable how long it will persist as it moves into Richland county, where the 0-3 km shear finally begins to taper off (been around 25 knots in the central valley). A strong gust of wind can be expected with the outflow ahead of the main cluster of storms. Storms in the far southeast from this morning have weakened and will move out of area by 22Z. Further to the northwest, embedded in the ridge aloft another ridge rider is beginning to develop some storms over SW Sask. That activity should move southeast and through portions of the area tonight as the upper wave translates through the area. Meanwhile, surface winds will turn northeasterly and begin ushering in smoke from the western Ontario fires. The big question is how far southeast this smoke will get. The Canadian smoke model mainly targets northwest MN, which previous forecast represented well and will make little changes to that area. Expect another morning with a strong smoke smell for areas such as Roseau, Thief River Falls, and Hallock. A continuation of weak ridge riders continues on Tuesday with more widely scattered storms possible, however with the lack of a clear boundary at the surface the chances for severe are lower than today. .LONG TERM...(Wednesday through Monday) Issued at 240 PM CDT Mon Jul 19 2021 Impactful weather chances will revolve around some thunder chances for part of Wed, and again on Fri and Fri night. Mainly zonal flow for most of the extended fcst period. Will still have to be on the lookout for smoke potential Wed/Thu as upstream fires continue to rage. after that PWATS tend to increase later this week into the weekend, so there would be some moisture to work with coincident with arrival of upper waves. At this point Fri into Fri night still look like best chances for precipitation. Clustered ensembles are indicating about 0.10 inch over the forecast area during that Fri time frame. Anomalously high 850 mb. temps of over 20 C will persist for a good part of the period, translating to near sfc temps of 90 to 95. The lower humidities during this time will keep heat indices down, obviating the need for potential heat headlines. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 719 PM CDT Mon Jul 19 2021 Cloud wise VFR thru the pd. But vsbys impacted esp GFK area in smoke thru Tuesday and possibly TVF/BJI as well. Thunderstorms present in scattered coverage tonight into Tuesday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Riddle SHORT TERM...Speicher LONG TERM...WJB AVIATION...Riddle
Hazardous weather outlook, Jul 19, 8:35 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 835 AM CDT Mon Jul 19 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201345- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 835 AM CDT Mon Jul 19 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Widely scattered thunderstorms are possible today into tonight. A few storms may be strong to severe bringing gusty winds up to 60 mph and large hail up to one inch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible about every day, mainly during the evening and overnight periods. These storms could bring needed rainfall to small areas, or due to their slow movement, could also bring heavy amounts of rain to small areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. PJS
In the hours before
Local storm report, Jul 19, 5:45 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
545 PM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG PORTLAND 47.50N 97.37W
07/19/2021 TRAILL ND PUBLIC
LARGE TREES DOWN, ONE TREE DAMAGED PART OF
HOUSE.
0234 PM TSTM WND DMG 3 SSW WEST FARGO 46.84N 96.91W
07/19/2021 CASS ND PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
0250 PM TSTM WND DMG MOORHEAD 46.86N 96.77W
07/19/2021 CLAY MN PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&Local storm report, Jul 19, 5:48 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
548 PM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 E BUXTON 47.60N 97.06W
07/19/2021 M1.00 INCH TRAILL ND PUBLIC
&&Local storm report, Jul 19, 6:57 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
657 PM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND GST 7 E PERTH 48.71N 99.30W
07/19/2021 M67 MPH TOWNER ND MESONET
10 METER WIND GUST COURTESY OF NDAWN.
&&Special weather statement, Jul 19, 7:35 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
735 PM CDT Mon Jul 19 2021
NDZ014-015-024-026-200130-
Nelson ND-Eddy ND-Benson ND-Ramsey ND-
735 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR BENSON...NORTHWESTERN NELSON...
RAMSEY AND NORTHERN EDDY COUNTIES UNTIL 830 PM CDT...
At 735 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edmore to Baker. Movement was south at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Devils Lake, New Rockford, Camp Grafton, Lakota, Lakewood Park,
Maddock and Fort Totten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4847 9846 4785 9815 4762 9926 4767 9927
4768 9930 4785 9930 4785 9968 4820 9974
TIME...MOT...LOC 0035Z 347DEG 27KT 4839 9855 4817 9962
RiddleLocal storm report, Jul 19, 7:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
741 PM CDT MON JUL 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 1 W CANDO 48.49N 99.22W
07/19/2021 M56 MPH TOWNER ND AWOS
WIND GUST REPORTED BY CANDO AIRPORT AWOS.
&&Special weather statement, Jul 19, 8:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
831 PM CDT Mon Jul 19 2021
MNZ001-007-NDZ016-200230-
West Polk MN-West Marshall MN-Eastern Walsh County ND-
831 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...
NORTHWESTERN POLK AND SOUTHEASTERN WALSH COUNTIES UNTIL 930 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Woods, or 11 miles east of Grafton, moving southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Warren, Alvarado, Oslo, Warsaw, Tabor, March and Big Woods.
LAT...LON 4812 9663 4795 9695 4815 9714 4816 9712
4817 9715 4819 9714 4819 9718 4836 9734
4847 9713
TIME...MOT...LOC 0131Z 322DEG 25KT 4836 9717
RiddleThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:35 PM CDT | Special Weather Statement | FGF | Benson, Eddy, Nelson, Ramsey | 55 min |
| Jul 20, 3:08 AM CDT | Dense Fog Advisory | FGF | Cavalier, Grand Forks, Pembina, Traill, Walsh | 7 hr |
| Jul 19, 8:58 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 32 min |
| Jul 20, 5:37 AM CDT | Special Weather Statement | FGF | Lake of the Woods, Roseau | 53 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.